7 doctors weighed in:

I had an allergic reaction to some vaginal anti-itch cream and I have no clue what to do! my skin is peeling off down there around the area, my clitoris is swollen, it itches, and it hurts so much during sex. I've had a yeast infection before and this doe

7 doctors weighed in
Dr. Jack Mutnick
Internal Medicine - Allergy & Immunology
3 doctors agree

In brief: Dermatologist

Stop having intercourse until this heals and get in to see a dermatologist.

In brief: Dermatologist

Stop having intercourse until this heals and get in to see a dermatologist.
Dr. Jack Mutnick
Dr. Jack Mutnick
Thank
Dr. Joy Jackson
Family Medicine
2 doctors agree

In brief: Try

Try over the counter oral Benadryl (diphenhydramine) for the itching and inflammation.
There is a chance you may be dealing with an infectious process versus an allergic reaction. An anti-fungal vaginal cream is not a bad idea since your symptoms are consistent with a yeast infection although they are different from what you experienced before. You should be evaluated by your doctor if your symptoms worsen or persist. If it is a severe allergic reaction then a short course of steroids is in order; your doctor will be able to make a diagnosis and give appropriate treatment. Good luck.

In brief: Try

Try over the counter oral Benadryl (diphenhydramine) for the itching and inflammation.
There is a chance you may be dealing with an infectious process versus an allergic reaction. An anti-fungal vaginal cream is not a bad idea since your symptoms are consistent with a yeast infection although they are different from what you experienced before. You should be evaluated by your doctor if your symptoms worsen or persist. If it is a severe allergic reaction then a short course of steroids is in order; your doctor will be able to make a diagnosis and give appropriate treatment. Good luck.
Dr. Joy Jackson
Dr. Joy Jackson
Thank
Dr. J. Lawrence Dohan
Dermatology

In brief: See GYN

Or dermatologist.
Reaction to EXACTLY WHICH "anti-itch" cream? Was it a reaction to the cream or was it part of a chronic vaginitis? Yeast or something else? How was yeast treated? Since you "have no clue" see a pro who probably will have a clue. When you call, be clear that you are in distress and require immediate attention.

In brief: See GYN

Or dermatologist.
Reaction to EXACTLY WHICH "anti-itch" cream? Was it a reaction to the cream or was it part of a chronic vaginitis? Yeast or something else? How was yeast treated? Since you "have no clue" see a pro who probably will have a clue. When you call, be clear that you are in distress and require immediate attention.
Dr. J. Lawrence Dohan
Dr. J. Lawrence Dohan
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors